Alert archive / Michigan / Frost Advisories in 2015
Frost Advisory 2, NWS Detroit, MI
NWS Detroit, MI issued this frost advisory at May 19, 2015, 3:35 PM EDT for 7 counties in Michigan. It took effect at May 20, 2015, 2:00 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 19, 2015, 3:35 PM EDT (19:35 UTC)
- In effect from
- May 20, 2015, 2:00 AM EDT
- Expired
- May 20, 2015, 8:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS Detroit, MI
Counties Genesee County, MI, Huron County, MI, Lapeer County, MI, Saint Clair County, MI, Sanilac County, MI, Shiawassee County, MI, Tuscola County, MI
The radar
The Detroit radar (KDTX), 65 km from the middle of the area, began a volume at 19:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 7.6 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 766 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- -49 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
711 WWUS73 KDTX 191935 NPWDTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 335 PM EDT TUE MAY 19 2015 ...FROST AND FREEZE CONDITIONS EXPECTED LATE TONIGHT... MIZ047-048-053-201200- /O.NEW.KDTX.FZ.W.0001.150520T0600Z-150520T1200Z/ MIDLAND-BAY-SAGINAW- INCLUDING THE CITIES OF...MIDLAND...BAY CITY...SAGINAW 335 PM EDT TUE MAY 19 2015 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT WEDNESDAY. HAZARDOUS WEATHER... * CLEARING SKIES AND DECREASING WINDS WILL LEAD TO AREAS OF FROST AND SOME SUB FREEZING TEMPERATURES. * TEMPERATURES WILL APPROACH 30 DEGREES IN SOME LOCATIONS BY LATE TONIGHT. IMPACTS... * SENSITIVE VEGETATION MAY BE DAMAGED BY TEMPERATURES AT OR BELOW FREEZING. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ MIZ049-054-055-060>063-201200- /O.NEW.KDTX.FR.Y.0002.150520T0600Z-150520T1200Z/ HURON-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-ST. CLAIR- INCLUDING THE CITIES OF...BAD AXE...CARO...SANDUSKY...OWOSSO... FLINT...LAPEER...PORT HURON 335 PM EDT TUE MAY 19 2015 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT WEDNESDAY. HAZARDOUS WEATHER... * CLEARING SKIES AND DECREASING WINDS WILL LEAD TO AREAS OF FROST LATE TONIGHT. * LOW TEMPERATURES WILL RANGE IN THE LOW TO MID 30S IN MANY AREAS. IMPACTS... * SENSITIVE VEGETATION MAY BE DAMAGED BY FROST LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ DG
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this frost advisory went out at May 19, 3:12 PM EDT, 23 minutes earlier.
Area forecast discussion, May 19, 3:12 PM EDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
312 PM EDT TUE MAY 19 2015
.SHORT TERM...THIS AFTERNOON AND TONIGHT
CLOUDY SKIES FROM EXTENSIVE STRATUS/STRATO-CU DECK WITHIN COLD AIR
ADVECTION REGIME IN WAKE OF PASSING SHORTWAVE TROUGH WILL GRADUALLY
SCATTER OUT THIS EVENING AS SURFACE HIGH PRESSURE...ALONG WITH AN
UPPER LEVEL SHORTWAVE RIDGE...EXPAND INTO THE GREAT LAKES AND LEAD
TO AN BROADENING AREA OF SUBSIDENCE.
WHILE CONDITIONS THROUGH THIS EVENING ARE NOT ESPECIALLY CONDUCIVE
TO STRONG COOLING...CLEARING SKIES AND A GRADUAL DECREASE IN WEST TO
NORTHWEST WINDS WILL ALLOW TEMPERATURES TO FALL WELL INTO THE 30S
OVERNIGHT. WITH SURFACE DEW POINTS IN THE UPPER 20S TO LOWER 30S
JUST UPSTREAM FROM THE SAGINAW VALLEY...FEEL A FREEZE WARNING IS
WARRANTED AS THIS PORTION OF THE CWA WILL ALSO SEE THE QUICKLY
CLEARING AND LIGHTEST WINDS...UNDER 5 MPH...AFTER MIDNIGHT.
WILL BUFFER THIS WARNING WITH A FROST ADVISORY DOWN THROUGH THE I-69
CORRIDOR COUNTIES. WILL TENTATIVELY EXTEND THIS ADVISORY UP THROUGH
THE THUMB REGION AS EVEN THOUGH WINDS WILL TAKE A BIT LONGER TO
SUBSIDE...INTERIOR SECTIONS AWAY FROM LAKE HURON SHOULD SEE LOW
TEMPERATURES AOB 35F WITH A FAIR AMOUNT OF LOW LEVEL MOISTURE
AVAILABLE FOR FROST FORMATION.
FURTHER SOUTH...PATCHY FROST IS ALSO POSSIBLE...PARTICULARLY SOUTH TO
ABOUT M 59...BUT WITH TEMPERATURES HOLDING IN THE 35-40F RANGE...DO
NOT FEEL CONDITIONS QUITE WARRANT AN ADVISORY AT THIS TIME.
&&
.LONG TERM...
DRY AIRMASS...850 MB THETA-E MINIMUM...WILL BE IN CONTROL OF THE
GREAT LAKES REGION ON WEDNESDAY...AS RIDGE OF PRESSURE 1022-1024 MB
EXTENDS INTO THE THE CENTRAL GREAT LAKES. 850 MB TEMPS RISING
SLIGHTLY ABOVE 2 C POINTS TO HIGHS AT OR SLIGHTLY ABOVE 60 DEGREES
WITH MID MAY INSOLATION. NAM SOUNDINGS INDICATE THE TOP OF THE
BOUNDARY MIXED LAYER WILL BE JUST DRY ENOUGH TO PREVENT MUCH IN THE
WAY OF CU DEVELOPMENT.
UPPER WAVE COMING OUT THE CENTRAL ROCKIES WILL BE CUT OFF BY
NORTHERN STREAM TROUGH AXIS DROPPING SOUTH OUT OF CENTRAL
CANADA...FORCING/SHUNTING THE SYSTEM ALONG THE SOUTHERN MICHIGAN
BORDER WEDNESDAY NIGHT. WITH THE DRY AIRMASS IN PLACE...IT IS
EXPECTED TO REMAIN DRY...BUT 700 MB FGEN IS A SLIGHT CONCERN TOWARD
THE OHIO BORDER. AT THE VERY LEAST...SHOULD SEE PLENTY OF MID/HIGH
CLOUDS WHICH ARE EXPECTED TO HOLD MINS IN THE UPPER 30S TO MID 40S.
PER 12Z EURO...FURTHER MODIFICATION OF THE AIRMASS WILL TAKE PLACE ON
THURSDAY...AS 850 MB TEMPS WARM TO AROUND 5 C...WITH FAVORABLE LOW
LEVEL WESTERLY FLOW SENDING TEMPS INTO THE MID/UPPER 60S AS A DRY
COLD FRONT SLIDES THROUGH SOUTHERN LOWER MICHIGAN THURSDAY NIGHT.
MAIN ISSUE IN THE EXTENDED FORECAST...WHICH COVERS THE HOLIDAY
WEEKEND...IS THE CHANCES FOR PRECIPITATION TOWARDS THE END OF THE
FORECAST PERIOD. DRY CONDITIONS WILL HOLD INTO THE START OF THE
WEEKEND BEFORE PRECIPITATION POTENTIAL INCREASES DURING THE SECOND
HALF. HIGH PRESSURE AND UPPER LEVEL RIDGING WILL BE INFLUENCING THE
GREAT LAKES REGION THROUGH AT LEAST SATURDAY NIGHT IF NOT INTO MOST
OF SUNDAY BEFORE TROUGHING AND ASSOCIATED LOW PRESSURE MOVE TOWARDS
THE AREA SUNDAY INTO MONDAY. LATEST MODEL RUNS HAVE SLOWED THE
ONSET OF PRECIP INTO THE AREA...WHILE ALSO KEEPING THE MAJORITY OF
THE ACTIVITY FOCUSED ON MEMORIAL DAY. A WARMING TREND WILL FINALLY
TAKE OVER...AS HIGHS WARM BACK INTO THE 70S THIS HOLIDAY WEEKEND AND
APPROACHING THE 80S BY EARLY NEXT WEEK.
&&
.MARINE...
STRONG NORTHWEST FLOW UP TO 30 KNOTS OVER NORTHERN LAKE HURON WILL
SLOWLY EASE TONIGHT AS RIDGE OF HIGH PRESSURE BUILDS INTO THE
CENTRAL GREAT LAKES TOMORROW MORNING. HOWEVER...COLD AIRMASS COMING
OVER THE WATERS WILL LEAD TO UNSTABLE CONDITIONS CONDUCIVE TO
GOOD WAVE GROWTH...AND SMALL CRAFT ADVISORIES CONTINUE THROUGH
TONIGHT FOR MUCH OF THE NEARSHORE WATERS OF LAKE HURON.
WITH SURFACE HIGH PRESSURE HOLDING WEDNESDAY AND THURSDAY...BOATING
CONDITIONS WILL BE FAVORABLE WITH LIGHT WINDS AND DRY
CONDITIONS...LIKELY PERSISTING INTO THE WEEKNIGHT.
&&
.AVIATION...ISSUED 114 PM EDT TUE MAY 19 2015
STRATUS/STRATO-CU FIELD WITHIN COLD AIR ADVECTION PATTERN WILL TREND
FROM OVC TO BKN THIS AFTERNOON AS DRIER AIR AND GENERAL SUBSIDENCE
BEGINS TO WORK INTO AREA AS HIGH PRESSURE DRIFTS EAST THROUGH THE
UPPER MIDWEST INTO THE WESTERN GREAT LAKES. CIGS WILL RANGE BETWEEN
3000-4000 FEET. EVENTUALLY...THIS PROCESS WILL LEAD TO CLEARING
SKIES THIS EVENING WITH JUST SCT-BKN UPPER CIGS AOA 15KFT OVERNIGHT
INTO WEDNESDAY. WNW WIND GUSTS OVER 20 KNOTS CAN STILL BE EXPECTED
THIS AFTERNOON...BUT EXPECT A QUICK DROP OFF EARLY THIS EVENING WITH
THE LOSS OF MIXING AND A GENERAL WEAKENING OF THE PRESSURE GRADIENT.
//DTW THRESHOLD PROBABILITIES...
* HIGH FOR CEILINGS AOB 5000 FEET TODAY.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...FREEZE WARNING FROM 2 AM TO 8 AM EDT WEDNESDAY FOR MIZ047-048-053.
FROST ADVISORY FROM 2 AM TO 8 AM EDT WEDNESDAY FOR MIZ049-054-055-
060>063.
LAKE HURON...SMALL CRAFT ADVISORY FROM 10 PM THIS EVENING TO 10 AM EDT WEDNESDAY
FOR LHZ421-441-442.
LAKE ST CLAIR...NONE.
MICHIGAN WATERS OF LAKE ERIE...NONE.
&&
SHORT TERM...DG
LONG TERM....SF/SS
MARINE.......SF
AVIATION.....DG
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).Hazardous weather outlook, May 19, 4:00 AM EDT, 11 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 400 AM EDT TUE MAY 19 2015 MIZ047>049-053>055-060>063-068>070-075-076-082-083-200900- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 400 AM EDT TUE MAY 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT PATCHY FROST IS EXPECTED TONIGHT AS TEMPERATURES FALL TO THE LOW AND MID 30S ACROSS MUCH OF SOUTHEAST MICHIGAN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS SUNDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-200900- LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 400 AM EDT TUE MAY 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT TONIGHT FOR OUTER SAGINAW BAY AND FOR THE LAKE HURON NEARSHORE WATERS BETWEEN PORT AUSTIN AND PORT SANILAC. PLEASE SEE THE LATEST FORECAST OR MARINE WEATHER MESSAGE FOR DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS SUNDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE). HLO
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 8:24 PM EDT | Special Weather Statement | DTX | Wayne | 66 min |
| May 18, 9:04 PM EDT | Special Weather Statement | DTX | Sanilac | 56 min |
| May 19, 3:51 AM EDT | Small Craft Advisory | DTX | 30 hr | |
| May 19, 3:35 PM EDT | Freeze Warning | DTX | Bay, Midland, Saginaw | 16 hr |
Nearby
Frost Advisories in Michigan, 2015Every frost advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.